MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANANLYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANANLYZER
Catalog Number 6802153
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros ammonia (amon) results were obtained from vitros liquid performance verifiers (lpv) and non-vitros biorad quality control fluids processed using vitros chemistry products amon slides lot 1020-0262-4671 on a vitros 350 chemistry system.Vitros lpv i lot d1516 results of 115.0, 213.0 and 118.0 umol/l versus an expected result of 42.6 umol/l vitros lpv ii lot e1517 results of 308.0 and 255.0 umol/l versus an expected result of 191.9 umol/l biorad lot 54410 level 1 results of 217.8, 112.2 and 103.0 umol/l versus an expected result of 31.24 umol/l biorad lot 54410 level 2 results of 171.9, 117.8 and 189.9 umol/l versus an expected result of 93.03 umol/l biorad lot 54410 level 3 results of 362.4, 398.7, 307.3, 283.7, 384.6 and 292.8 umol/l versus an expected result of 233.63 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros amon results were obtained when processing control fluids.No results were reported out of the laboratory.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros ammonia (amon) results were obtained from vitros liquid performance verifiers (lpv) and non-vitros biorad quality control fluids processed using vitros chemistry products amon slides lot 1020-0262-4671 on a vitros 350 chemistry system.The assignable cause of the higher than expected vitros amon results is an instrument issue related to microslide incubator contamination.The results from vitros lpv fluids were not within expectations.Additionally, historical biorad qc results were imprecise.The customer performed maintenance actions on the vitros 350 system which included cleaning the microslide incubator and replacing the cm/rt evaporation caps.Following maintenance actions, the results of a vitros amon within run precision test were within ortho acceptable guidelines.

Brand Name
VITROS 350 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANANLYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18503469
Report Number0001319681-2024-00004
Device Sequence Number12737944
Product Code JJE
UDI-Device Identifier10758750002054
UDI-Public10758750002054
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802153
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Initial Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown